MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA II UNIVERSAL TIGHTENER 5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA II UNIVERSAL TIGHTENER 5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03807008
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the set screw was tightened with universal tightener, the tip of the tightener was broken.Therefore, it was changed to a new one and the set screw was tightened.
 
Additional Manufacturer Narrative
The most likely root cause is wear due to the device's extended use.Excessive torsional force or off axis loading could have also contributed to the event as well.
 
Event or Problem Description
It was reported that; the set screw was tightened with universal tightener, the tip of the tightener was broken.Therefore, it was changed to a new one and the set screw was tightened.There was no surgical delay or adverse health consequences due to the event.

Brand Name
XIA II UNIVERSAL TIGHTENER 5MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7180047
Report Number0009617544-2018-00003
Device Sequence Number957104
Product Code LXH
UDI-Device Identifier07613327262452
UDI-Public(01)07613327262452
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number03807008
Device Catalogue Number03807008
Device Lot Number114876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1